Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 10, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 9, 2022, 3:48 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 9, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2022, 3:48 AM EDT (07:48 UTC)
- In effect from
- Jul 9, 2022, 8:00 AM EDT
- Expired
- Jul 9, 2022, 7:49 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
915 WHUS41 KCAR 090748 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 348 AM EDT Sat Jul 9 2022 MEZ029-030-091600- /O.NEW.KCAR.BH.S.0010.220709T1200Z-220710T0000Z/ Coastal Hancock-Coastal Washington- 348 AM EDT Sat Jul 9 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
957 WHUS41 KCAR 091621 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1221 PM EDT Sat Jul 9 2022 MEZ029-030-100000- /O.CON.KCAR.BH.S.0010.000000T0000Z-220710T0000Z/ Coastal Hancock-Coastal Washington- 1221 PM EDT Sat Jul 9 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ VJN
525 WHUS41 KCAR 092349 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 749 PM EDT Sat Jul 9 2022 MEZ029-030-100800- /O.CAN.KCAR.BH.S.0010.000000T0000Z-220710T0000Z/ /O.NEW.KCAR.BH.S.0011.220710T1200Z-220711T0000Z/ Coastal Hancock-Coastal Washington- 749 PM EDT Sat Jul 9 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 12:26 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 9, 12:26 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1226 AM EDT Sat Jul 9 2022 .SYNOPSIS... High pressure will build in from the northwest on Saturday then slide south of the area Sunday into Monday. Another cold front will begin to approach the region late Tuesday, then cross the region on Wednesday. && .NEAR TERM /THROUGH TODAY/... 1220am update...Convection has exited the area and given way to generally clear skies. The cooler air advecting into the area will generate lows ranging from the lower 40s in the North Woods to mid 50s on Mount Desert Island. Saturday still looks sunny with low humidity. No change to the highs on Saturday...or the rather chilly lows forecast Saturday night. Prev discussion blo... Shwrs and tstms will end fairly quickly from NW to SE behind the advcg cold front late this aftn to erly eve, respectively. Prior to ending, stronger tstms may contain hail and strong winds in addition to brief heavy downpours. Following the cold front, clrg skies and drier air will advc into the FA from QB ovrngt. Msly sunny skies and cool, breezy conditions (with NW gusts up to 25 mph) can then be xpctd on Sat as sfc high pres builds toward the FA, with a pd of SC cldnss ovr Nrn areas durg the morn. Hi temps Sat aftn will be 5 to 10 deg below seasonal norms. && .SHORT TERM /TONIGHT THROUGH MONDAY/... High pressure will persist through the day on Sunday, maintaining clear skies across the forecast area and temperatures around to slightly below average for this time of year. Low temps Saturday night will fall into the 40s across the north and lower 50s near the coast. Some river valleys across the North Woods may decouple earlier than the rest of the area, and could see temperatures fall into the 30s. High temperatures on Sunday will lift into the 70s. Winds will shift to out of the SW Sunday night into Monday as the high pressure begins to slide to the east. This southwesterly flow will advect warmer temperatures into the area, leading to low temps in the 50s and high temps in the upper 70s across the north to lower 80s in the Bangor and interior Downeast regions. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... A cold front will slowly push into the St. John Valley Monday night, bringing rain showers into the area. SW flow ahead of the front will maintain mild temperatures Monday night and warm highs across interior Downeast on Tuesday. Temperatures will not reach as high across the north on Tuesday as the cold front slowly pushes through. A second shortwave will wrap around the upper level trough through mid-week, leading to an elongated area of low pressure across northern New England and persistent unsettled weather. Southwest flow aloft will lead to substantial moisture advection at 700 mb, supporting stratiform rain Tuesday night through the day on Thursday. Diurnal heating each afternoon will support instability and the potential for thunderstorm development. The progression of the upper level trough will be slow, though uncertainty remains as to how slowly the trough will exit to the east. GEFS members move the low out of our area the quickest, while Canadian and EC ensemble members delay the progression. Given the setup, leaning towards the slower solution with this forecast, such that rain will finally dissipate and leave the forecast area Thursday night into Friday. && .AVIATION /04Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: VFR all sites as showers and storms come to an end this evening with fropa. Cannot rule out VCSH for the first several hours tonight before clearing around. Quick gust of nwrly winds will accompany fropa as it moves through terminals. By 14z Sat morning, nw winds will begin to gust again as VFR conditions continue. SHORT TERM: Sat night through Mon night...VFR. Light NW winds Sat night increasing to 5 to 10 kts Sunday with gusts to 20 kts. Winds will become light and shift SW Sun night, then increase to 10 to 15 kts with gusts 20 to 25 kts on Mon. Winds will diminish slightly Mon night. Tues...VFR with a chance for thunderstorms Tues afternoon, especially across northern terminals. SW winds 5 to 10 kts gusting to 15 to 20 kts. Tues night through Wed...Rain which may be heavy at times. Generally VFR, though dips to MVFR possible in heavier rain. Possible IFR early Wed morning at BGR/BHB in patchy fog. Winds light and variable Tues night shifting N behind the front on Wed at 5 to 10 kts with gusts 15 to 20 kts. && .MARINE... NEAR TERM: Winds and seas initially just below SCA thresholds this eve will subside further below thresholds ovrngt and Fri. Kept close to blended model guidance for fcst wv hts with Wv pds will msly the 7 to 9 sec range with S to N propagation. SHORT TERM: Quiet pattern to persist through the end of the weekend. SW winds will increase into early next week, with gusts approaching 25 kts on Monday, though seas will likely remain below advisory levels. A cold front will cross the waters Wednesday, bringing rain with a chance for thunder. Fog is anticipated most of next week, especially over the coastal waters. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Buster/VJN Short Term...AStrauser Long Term...AStrauser Aviation...Buster/VJN/AStrauser Marine...Buster/VJN/AStrauser
Hazardous weather outlook, Jul 9, 3:37 AM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 337 AM EDT Sat Jul 9 2022 MEZ001>006-010-011-015>017-029>032-100745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 337 AM EDT Sat Jul 9 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-100745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 337 AM EDT Sat Jul 9 2022 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:49 PM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 24 hr |
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.